JIA Parents

JIA

Hi my 17 year old daughter has juvenile arthritis she was diagnosed in Oct 2915.. she has been on lots off treatments methotrexate, enbral, humira all have given her really bad side effects. She she currently on tocilizumab and have side effects have started already her face and eyes have swelled plus she has dry skin around her eyes. I was wondering if anyone had tried any other methods to help with there arthritis as all the medication we’ve tried seems to come with a lot off side effects.

1 Reply
oldestnewest

Hi Helenmcx, Sorry to hear that your daughter is having so many problems with her treatment. It must be really worrying for you. It sounds as if she is just really susceptible to the effects of drugs. There are a couple of other drugs that are available to treat JIA and you can read about them here: jia.org.uk/medication

However, she may be faced with the same situation on these. Sometimes, these side effects disappear with time as the body gets used to the drugs. It is really a question of do the benefits outweigh the disadvantages. For some people, although the side effects are severe and cause some discomfort because of their condition is being controlled, whether it is RA or JIA, this is giving them a better quality of life than not being on the drug.

It may be worth your daughter going to see her GP to see if there is anything that they can do to alleviate the symptoms of her dry and swollen eyes and face and wait to see if they disappear with time. If that doesn't help then speak to the consultant again.

Kind Regards,

The Helpline.

Reply